Alert archive / Georgia / Flash Flood Warnings in 2008

Flash Flood Warning 3, NWS Jacksonville, FL

October 15, 2008Camden County, Charlton County, Georgia; Nassau County, Florida

NWS Jacksonville, FL issued this flash flood warning at Oct 15, 2008, 10:50 AM EDT for Camden County, Charlton County, Georgia; Nassau County, Florida. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 15, 2008, 10:50 AM EDT (14:50 UTC)
Expired
Oct 15, 2008, 1:11 PM EDT
In force
2 hr
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Flood severity
Moderate

Counties Nassau County, FL, Camden County, GA, Charlton County, GA

The radar

The Jacksonville radar (KJAX), 37 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 15, 11:33 AM EDTFLASH FLOOD5 Sse Folkston, FLA NWS STORM SURVEY REVEALED THAT LAKE HAMPTON ROAD IS CLOSED DUE TO FLOOD WATERS LEAVING THE LAKE. MOST OF THE WATER THAT IS LEAVING HAMPTON LAKE IS FLOWING INTO PIGEON CREEK AT A STEADY RATE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 2.8 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2008-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2008-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
670 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KJAX 151450
FFWJAX
FLC089-GAC039-049-152045-
/O.NEW.KJAX.FF.W.0003.081015T1450Z-081015T2045Z/
/00000.2.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1050 AM EDT WED OCT 15 2008

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR A LEVEE FAILURE IN...
  NORTHERN NASSAU COUNTY IN NORTHEAST FLORIDA...
  SOUTHWESTERN CAMDEN COUNTY IN SOUTHEAST GEORGIA...
  EASTERN CHARLTON COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 445 PM EDT WEDNESDAY

* AT 1044 AM EDT...NASSAU COUNTY EMERGENCY MANAGEMENT REPORTED A     
  POSSIBLE LEVEE FAILURE ON HAMPTON LAKE...LOCATED NEAR U.S.        
  HIGHWAY 1 AT THE NASSAU AND CHARLTON COUNTY LINE. 

* LOCATIONS POTENTIALLY IMPACTED INCLUDE AREAS DOWNSTREAM OF
  HAMPTON LAKE...INCLUDING COLERAIN...ORANGE BLUFF...
  KINGS FERRY...FLEA HILL AND CABBAGE BEND. 

AT THIS TIME THE NASSAU COUNTY SHERIFFS OFFICE IS ASKING SOME HOME 
OWNERS IN THE AREA TO TEMPORARILY RELOCATE AND LAKE HAMPTON ROAD IS 
CLOSED BETWEEN U.S. HIGHWAY ONE AND KINGS FERRY ROAD. BOATERS ON THE 
ST MARYS RIVER NEAR AND TO THE EAST OF THE U.S. HIGHWAY ONE BRIDGE 
SHOULD CONSIDER VACATING THE RIVER AS SOON AS POSSIBLE. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS OCCURRING OR IS 
IMMINENT. 

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR CABLE TELEVISION FOR ANY UPDATES. FOR ADDITIONAL
INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE
WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

LAT...LON 3080 8198 3082 8196 3083 8190 3080 8184
      3075 8165 3072 8167 3076 8183 3077 8188
      3076 8193 3076 8197

$$

SANDRIK
2 follow-up statements
000 
WGUS72 KJAX 151710
FFSJAX

ZCZC MIAFFSJAX DEF
TTAA00 KJAX 151708

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
110 PM EDT WED OCT 15 2008

FLC089-GAC039-049-151718-
/O.CAN.KJAX.FF.W.0003.000000T0000Z-081015T2045Z/
/00000.2.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLTON GA-NASSAU FL-CAMDEN GA-
110 PM EDT WED OCT 15 2008

...THE FLASH FLOOD WARNING FOR A LEVEE FAILURE HAS BEEN CANCELLED FOR
SOUTHWESTERN CAMDEN...NORTHERN NASSAU AND EASTERN CHARLTON
COUNTIES...

THE FLOODING THAT IS OCCURRING FROM THE WEAKENED LEVEE AT HAMPTON 
LAKE IS LOCALIZED AND WILL NOT THREATEN INTERESTS DOWNSTREAM ALONG 
THE ST. MARYS RIVER. 

LAT...LON 3080 8198 3082 8196 3083 8190 3080 8184
      3075 8165 3072 8167 3076 8183 3077 8188
      3076 8193 3076 8197

$$

ENYEDI
000 
WGUS72 KJAX 151711
FFSJAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
111 PM EDT WED OCT 15 2008

FLC089-GAC039-049-151718-
/O.CAN.KJAX.FF.W.0003.000000T0000Z-081015T2045Z/
/00000.2.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLTON GA-NASSAU FL-CAMDEN GA-
111 PM EDT WED OCT 15 2008

...THE FLASH FLOOD WARNING FOR A LEVEE FAILURE HAS BEEN CANCELLED FOR
SOUTHWESTERN CAMDEN...NORTHERN NASSAU AND EASTERN CHARLTON
COUNTIES...

THE FLOODING THAT IS OCCURRING FROM THE WEAKENED LEVEE AT HAMPTON 
LAKE IS LOCALIZED AND WILL NOT THREATEN INTERESTS DOWNSTREAM ALONG 
THE ST. MARYS RIVER. 

LAT...LON 3080 8198 3082 8196 3083 8190 3080 8184
      3075 8165 3072 8167 3076 8183 3077 8188
      3076 8193 3076 8197

$$

ENYEDI

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Oct 15, 9:39 AM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Oct 15, 9:39 AM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
939 AM EDT WED OCT 15 2008

...WARM AND DRY CONDITIONS EXPECTED THE NEXT FEW DAYS...

.PUBLIC UPDATE...PATCHES OF CUMULUS CLOUDS CONTINUE TO MOVE
ONSHORE OVER NORTHEAST FLORIDA WHERE LOW-LEVEL FLOW CONTINUES TO
ACQUIRE A MORE ONSHORE COMPONENT. FOR TODAY...ANTICIPATE MOSTLY SUNNY
SKIES FOR SOUTHEAST GEORGIA AND AREAS GENERALLY WEST OF U.S. HIGHWAY
301 IN NORTHEAST FLORIDA...WITH PARTLY CLOUDY SKIES ACROSS THE
BALANCE OF JAX CWA. AS ADVERTISED...MEAN LAYER RIDGE WILL PROMOTE
WARM AFTERNOON READINGS...RANGING FROM LOWER 80S AT THE COAST TO
UPPER 80S OVER THE INTERIOR. ONLY FORECAST ISSUE THROUGH THE
SHORT-TERM WILL BE FOG DEVELOPMENT GIVEN STABLE CONDITIONS COUPLED
WITH AMPLE MOISTURE NEAR THE SURFACE.

&&

.AVIATION...ALTHOUGH VFR CONDITIONS ARE EXPECTED THIS FORECAST
CYCLE...WILL NEED TO CLOSELY MONITOR FOR THE POSSIBILITY OF FOG
DEVELOPMENT BETWEEN 09Z-12Z.

&&

.MARINE...SWELLS HAVE FURTHER SUBSIDED...WITH COMBINED SEAS NOW IN
THE 4 TO 6 FOOT RANGE. THUS...HAVE REPLACED SCA WITH SCEC FOR OUR
OFFSHORE LEGS...WITH NO HEADLINES FOR OUR NEARSHORE LEGS.
OTHERWISE...A DECREASING TREND IN WINDS AND SEAS WILL CONTINUE AS
HIGH PRESSURE SETTLES OVER THE AREA. AFTER COORDINATION...WILL DELAY
FRONTAL PASSAGE TO ALIGN MORE WITH NAM12 REPRESENTATION LATE IN THE
WEEK.

&&

.FIRE WEATHER...WITH INCREASING TEMPS AND A BETTER MIXING PROFILE...
LOOKS AS THOUGH IT WILL BE A CLOSE CALL FOR PORTIONS OF THE SUWANNEE
VALLEY TODAY. AT THIS TIME...SHORT DURATIONS (I.E., 3 HOURS OR LESS)
OF CRITICALLY LOW RH VALUES WILL PRECLUDE ISSUANCE OF RED FLAG
WARNING.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...

FL...NONE.
GA...NONE.
AM...NONE.

&&

.PREVIOUS PUBLIC...UPPER HIGH WILL CONTINUE TO SLOWLY SINK
S OVER THE AREA TODAY. CONTINUED SUBSIDENCE BENEATH THIS FEATURE...
ALONG WITH WEAKENING LOW-LEVEL FLOW...SHOULD PUT AN END TO WHAT
LEFTOVER VERY LIGHT SHOWERS PRESENTLY EXIST.

REMAINING FCST IS MOSTLY A TEMPERATURE AND FOG FORECAST. WITH
SUBSIDENCE AND RISING THICKNESSES...TEMPS WILL RANGE FROM THE MID
80S ALONG THE COAST TO NEAR 90 OVER INLAND AREAS THRU THE END OF
THE WORK WEEK. WITH IDEAL RADIATIONAL COOLING AT NIGHT...TEMPS
WILL DROP TO THE MID TO UPPER 50S.

BEST FOG DEVELOPMENT CONDITIONS WILL SHIFT S EACH OF THE NEXT
SEVERAL NIGHTS AS LOW-LEVEL DRYING CONTINUES. BY FRI MORNING...
FOG DEVELOPMENT SHOULD BE MOSTLY CONFINED TO THE SE 1/4 OF THE
AREA.

LONG TERM...LATEST GFS HAS WEAK COLD FRONT MOVING ACROSS THE AREA
LATE FRI NIGHT AND EARLY SAT. PRECIP FIELD STILL LOOKS ANEMIC AS
THE FRONT TRAVERSES THE AREA. HIGH PRESSURE BEHIND THE FRONT WILL
ALLOW COOLER AND DRIER AIR INTO THE REGION OVER THE WEEKEND...WITH
NE TO E FLOW AND ISOLD MAINLY COASTAL SHOWERS RETURNING BY EARLY
NEXT WEEK. TEMPS ON THE WEEKEND WILL BE NEAR TO SLIGHTLY BELOW
NORMAL...WITH SLIGHTLY ABOVE NORMAL TEMPS EARLY NEXT WEEK.

&&

ECZ
Hazardous weather outlook, Oct 15, 9:07 AM EDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
907 AM EDT WED OCT 15 2008

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-161000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
907 AM EDT WED OCT 15 2008

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY...

ONSHORE WINDS AND PERSISTENT SWELL WILL KEEP A MODERATE RISK OF RIP
CURRENTS AT AREA BEACHES TODAY. REFER TO THE LATEST SURF ZONE
FORECAST FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

AREAS OF FOG ARE EXPECTED THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

SC/EZ

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 3:28 AM EDTSmall Craft Advisory for Hazardous SeasJAX6 hr
Oct 15, 3:30 AM EDTFire Weather WatchJAXBaker, Bradford, Nassau, Suwannee, Union24 hr

Nearby

Flash Flood Warnings in Georgia, 2008Flash Flood Warnings in Florida, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.